MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil failed to detach.The devices were prepared and used per the instructions for use (ifu).Two detachment attempts were made with the instant detacher.A second detacher and manual detacher were not used.The blood flow and the vessel anatomy were both normal.No patient injury occurred.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The concerto coil was returned within an opened concerto inner pouch and within a dispenser coil without the instant detacher.Therefore, analysis could not be performed and conformance to specification could not be assessed.The concerto coil was decontaminated.The actuator interface appears to be intact and not loose.The concerto pusher was found in one piece, there has been no visual attempt to detach the implant utilizing either the instant detacher nor the manual detachment method.There is no evidence that the instant detacher was used by the physician to engage or pull on the actuator interface.The tack weld replacement (twr) crimps and the pusher distal to the break indicator at the manual location (via hypotube) were found to be intact.The concerto coil was returned within its introducer sheath.The concerto pusher skive taper region was found bent within the introducer sheath.The concerto implant coil appears to be still attached to the pusher within the introducer sheath; however, the implant coil was found damaged.The concerto coil was unable to be pushed out from the introducer sheath as resistance was encountered.Therefore, the concerto coil was pulled out proximally from within the introducer sheath.Under the microscope, the coin was found to be located against the lumen stop, the shield coil was found to be present, and the implant coil was still attached to the pusher.The implant coil was found damaged and had lost its original shape.Due to its damaged condition (distal pusher bent) the concerto coil could not be used for detachment testing with an in-house instant detacher.No other anomalies were observed.Based on the device analysis and reported information, the report of ¿non-detachment¿ was confirmed as the concerto implant coil was returned still attached to the pusher.In this event, the damages found with the pusher (bends) likely contributed to the event causing the implant coil to not detach.Damage to the implant coil and pusher can occur if the user advances the coil against resistance.However, the cause for the damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9364909
Report Number2029214-2019-01165
Device Sequence Number2209892
Product Code KRD
UDI-Device Identifier00847536013346
UDI-Public00847536013346
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model NumberNV-2-8-HELIX
Device Lot NumberA806888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/18/2019
01/17/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date11/26/2019
01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight60